Home > Riviste > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Fascicoli precedenti > Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 November;178(11) > Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 November;178(11):901-4

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi PROMO
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Publication history
Estratti
Permessi
Per citare questo articolo
Share

 

CASE REPORT   

Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 November;178(11):901-4

DOI: 10.23736/S0393-3660.18.03991-8

Copyright © 2018 EDIZIONI MINERVA MEDICA

lingua: Inglese

Formation of the floating thrombi of the thoracic aorta in a patient with JAK2 positive myeloproliferative neoplasm during therapy with direct oral anticoagulant

Ana VUJAKLIJA BRAJKOVIĆ 1, 2 , Marina PEKLIC 1, 2, Marijana GRGIC MEDIC 1, 2, Majda VRKIC KIRHMAJER 3, Radovan VRHOVAC 1, 4, Radovan RADONIC 1, 2

1 Department of Internal Diseases, University Hospital Center Rebro, Zagreb, Croatia; 2 Department of Intensive Care Medicine, University Hospital Center Rebro, Zagreb, Croatia; 3 Department for Cardiovascular Diseases, University Hospital Center Rebro, Zagreb, Croatia; 4 Department of Hematology, University Hospital Center Rebro, Zagreb, Croatia



Floating thrombi in the aorta are very rare and usually associated with coagulation disorder. We report a patient with longstanding, relatively good controlled myeloproliferative neoplasm (MPN) who developed floating thrombi in the thoracic aorta while taking dabigatran etexilate for thromboprophylaxis of atrial fibrillation (AF). Treatment with low molecular weight heparin was successful as patient recovered completely and control CTA showed complete resolution of the thrombi. To our knowledge, this is the first case of aortic thrombi that occurred despite dabigatran use. This raises concern that DOACs might not be efficient therapy for patients with myeloproliferative neoplasms. Another question is whether patients with polycythemia vera should continue the use of acetylsalicylic acid when anticoagulant drug is needed.


KEY WORDS: Thrombosis; Aorta; Myeloproliferative disorders; Dabigatran

inizio pagina